MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS23
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer is following up with the site to retrieve additional information on the event, the device involved a patient's clinical history and risk factors.A follow up report will be provided upon receipt of further information and/or at the completion of the investigation.H3 other text : not explanted, viv performed.
 
Event or Problem Description
The manufacturer was informed that an indication for a valve in valve (viv) procedure was placed on an 84-year-old patient who had been implanted with a pvs 23mm perceval bioprosthesis on (b)(6) 2020.Reportedly, patient's native valve was tricuspid and perceval valve had been implanted because the native valve was calcified especially on the non-coronary leaflet.Patient had a history of ischemic cardiomyopathy.The surgery was performed without reported complications through median sternotomy and cabg (3 vessels) was executed as concomitant surgery.As reported, at the tte performed prior to the viv procedure, the perceval valve showed a vmax of 4.4m/s and a mean gradient of 47mmhg.As per additional information received, the viv procedure was performed in the week of (b)(6) using a sapien size 23 valve (edwards lifesciences) with a good outcome.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model # icv1209, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve has been manufactured and controlled in accordance with the specifications for a model # icv1209 perceval heart valve at the time of manufacture and release.Since the device remains implanted in the patient, the manufacturer couldn't perform further investigation on the device involved in this event.Despite several attempts to follow up on the reported event, limited information has been made available to the manufacturer.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this perceval s valve.However, little clinical history was provided so this cannot ultimately be confirmed.In particular, it is not known if the patient presented further risk factors in addition to the reported ischemic cardiomiopathy.It is though known from literature that svd shares some risk factors with atherosclerosis and calcific aortic stenosis which were both present as patient conditions at the time of perceval implant.As a further note, since no diagnostic images were shared with the manufacturer, it was not possible to assess if the perceval valve position was adequate to guarantee a norrmal functioning or if mechanical load and stress distribution on the prosthesis could have contributed to the early degeneration observed in this case.Ultimately, it should be noted that structural valve deterioration is listed as a possible adverse event in the perceval ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key17874858
Report Number3004478276-2023-00182
Device Sequence Number19930129
Product Code LWR
UDI-Device Identifier00896208000429
UDI-Public(01)00896208000429(240)ICV1209(17)220722
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model NumberPVS23
Device Catalogue NumberICV1209
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale